MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During shift check, customer reported the autopulse platform (serial #(b)(4)) displayed a user advisory - "(ua) 07" (discrepancy between load 1 and load 2 too large) and then ua20 (position out of range) error messages upon powering on.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (serial # (b)(6) displayed ua07 (discrepancy between load 1 and load 2 too large) was confirmed during the functional testing and the archive data review.The root cause for ua7 was due to a defective load cell module 2.The cracked cover and defective load cell were likely attributed to mishandling such as a drop.The reported complaint of the autopulse platform (serial # (b)(6) displayed ua20 (position out of range) was confirmed during the functional testing and the archive data review.The root cause for ua20 was due to the encoder shaft not being at the "home" position, likely caused by unintended user error.Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory 20 will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory 20, pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Upon visual inspection, unrelated to the reported complaint noticed crack front enclosure, likely attributed to mishandling such as drop.The damaged enclosure was replaced to address the observed physical damage.The initial functional testing of the autopulse platform failed due to ua20 error message displayed upon powering on, trhus confirming the reported complaint.The driveshaft was rotated to "home" position to clear the ua20 error message.After clearing ua20, the autopulse platform displayed ua07, thus confirming the reported complaint.The load cell characterization test revealed that the load cell module 2 was defective (exceeded the parameter), the load cell module 2 was replaced to address this issue.The archive data review indicated multiple user advisory ua 7 and ua 20 error messages to have occurred around the customer's reported event date; thus, confirming the reported complaint.After service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test battery until discharged without any fault or error.The autopulse platform passed all functional tests.Load cells characterization test was performed and confirmed both cell modules are functioning within the specification.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse with serial number (b)(6).

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11346958
Report Number3010617000-2021-00126
Device Sequence Number2564400
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1